Alert archive / Oklahoma / Red Flag Warnings in 2014

Red Flag Warning 12, NWS Tulsa, OK

March 13, 20145 counties in Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 13, 2014, 3:19 PM CDT for 5 counties in Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 13, 2014, 3:19 PM CDT (20:19 UTC)
Expired
Mar 13, 2014, 7:00 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

418 
WWUS84 KTSA 132019
RFWTSA

FIRE WEATHER PRODUCT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT THU MAR 13 2014

OKZ054>059-140000-
/O.NEW.KTSA.FW.W.0012.140313T2019Z-140314T0000Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
319 PM CDT THU MAR 13 2014

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

FOR THE FOLLOWING COUNTIES...
 * IN OKLAHOMA...WASHINGTON...OSAGE...CRAIG...NOWATA...PAWNEE 
   AND OTTAWA. 

HAZARDOUS WEATHER...
 * SOUTHWEST WINDS WILL CONTINUE TO SLOWLY INCREASE ACROSS
   NORTHEAST OKLAHOMA LATE THIS AFTERNOON. SUSTAINED WINDS AT 20
   MPH WITH GUSTS TO 30 MPH WILL BE LIKELY. VERY DRY CONDITIONS
   WILL PERSIST WITH RELATIVE HUMIDITY VALUES AT 10 TO 15 PERCENT.

IMPACTS...
 * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER 
   LIVES AND PROPERTY. 

DEFINITION...
 * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF 
   WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED WITHIN 24 
   HOURS...FAVORING RAPID GROWTH AND SPREAD OF ANY WILDFIRES. 
   THE PRIMARY WEATHER FACTORS INCLUDE STRONGER WINDS...LOWER 
   HUMIDITIES...AND WARMER TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT 
   COULD START FIRES. 

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR 
   TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER 
   EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: 
   WEATHER.GOV/TULSA. 

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 13, 12:41 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Mar 13, 12:41 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT THU MAR 13 2014

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
VFR CONDITIONS ARE EXPECTED TO PREVAIL AT ALL AREA TAF SITES
THROUGH THE VALID PERIOD.

&&

.PREV DISCUSSION... /ISSUED 1021 AM CDT THU MAR 13 2014/

DISCUSSION...
CURRENT FORECAST IS ON TRACK WITH ONLY A FEW MINOR
ADJUSTMENTS TO TODAY'S GRIDS TO BETTER REFLECT CURRENT
TRENDS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...10
Hazardous weather outlook, Mar 13, 1:01 PM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
101 PM CDT THU MAR 13 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
101 PM CDT THU MAR 13 2014

...RAPID WILDFIRE SPREAD POSSIBLE TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...NORTHWEST OF A LINE FROM MCALESTER TO EUREKA SPRINGS.
	ONSET...AFTERNOON.

DISCUSSION...
SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON WHILE HUMIDITY LEVELS
FALL INTO THE 10 TO 25 PERCENT RANGE.  THIS COMBINATION WILL ALLOW
ANY WILDFIRES THAT DEVELOP TO SPREAD RAPIDLY. FIRE WEATHER CONDITIONS
WILL IMPROVE AFTER SUNSET AS TEMPERATURES FALL AND RELATIVE HUMIDITY
VALUES RISE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...HIGH WIND POTENTIAL.
MONDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
BREEZY SOUTH WINDS WILL AGAIN INCREASE FIRE WEATHER CONCERNS ON
FRIDAY.  AN APPROACHING STORM SYSTEM WILL SPREAD RAIN CHANCES
INTO THE REGION LATE FRIDAY...WITH WIDESPREAD RAIN AND SCATTERED
THUNDERSTORMS POSSIBLE SATURDAY.  LOCALLY HEAVY RAIN IS POSSIBLE
DURING THE DAY ON SATURDAY WITH A LIMITED SEVERE WEATHER THREAT.
THE STORM SYSTEM WILL SHIFT FURTHER EAST ON SUNDAY...WITH DRY AND
WARM WEATHER RETURNING FOR EARLY NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.